Death toll rises in mass overdose in middle Georgia

Health officials in Georgia report that dozens of opioid overdoses have been reported in the state in the past 48 hours and as many as four people have died. According to Chris Hendry, chief medical officer at Navicent Health in Macon, a new drug has appeared in the community.

Health officials in Georgia report that dozens of opioid overdoses have been reported in the state in the past 48 hours and as many as four people have died. According to Chris Hendry, chief medical officer at Navicent Health in Macon, a new drug has appeared in the community. The drug, which can cause severe levels of unconsciousness and respiratory failure, is reportedly being sold on the streets as oxycodone–acetaminophen (Percocet) tablets. Hendry warned residents not to take any medications other than those prescribed by a doctor or obtained at a pharmacy. It is not yet clear what the drug actually is, however, as toxicology reports have not come back yet. Health officials note that overdose reports have come from middle and south Georgia, but the drugs may also be sold elsewhere in the state.